Does Fibromyalgia Cause Acne?
… Continued …
Stress and depression
The discomforts and symptoms of fibromyalgia, especially such as chronic pain and sleep deprivation, can sometimes affect your ability to keep productive on the job or to function at home. Dealing with this misunderstood condition may drive you to become frustrated and more stressed.
In fact, the disease can increase the risk of depression, stress, or health-related anxiety. These psychological problems may result in acne flare-ups.
How about fibromyalgia medications?
There are certain medications that could be potential to trigger acne-like eruptions. These include androgenic steroids, medications containing iodides /bromides, DHEA, anticonvulsants, lithium, corticosteroids, and barbiturates.
Interestingly, most cases of acne have nothing to do with medications (not-drug related). Even if the problem does occur due to certain medication, it’s not really acne – experts usually call the problem ‘acneiform-drug eruption’!
The same goes for fibromyalgia medications. Most medications for fibromyalgia don’t cause acne. But in a few cases, some cause allergic reaction that may cause spots similar to pimples.
It’s also worth a try to check other factors since again acne can be attributed by more than one factor. These include dietary factor, hormonal imbalances, or even your skin care (cosmetic factor)!
Experts believe that good skin practices can help a lot. Here are some of the helpful ones:
- Some people with fibromyalgia tend to have dry skin. Therefore choose lukewarm instead of hot water for your shower! Hot water can be very harsh, making your skin dry even more quickly.
- Be soft and gentle. For example, avoid abrasive scrubs if you have sensitive skin! And instead of rubbing after a shower, gently pat your skin dry. Also if necessary, use fragrance-free moisturizer when you’re still damp. This can help trap more moisture and prevent your skin from drying out.
- Sun exposure, in the morning for example, is good way to keep your skin healthy. Just make sure to not over do it! Excessive sun exposure could be counterproductive if you have sensitive skin, leading to a number of skin problems such as sunburn and skin irritation. To keep safe, use sunscreen! And avoid sun exposure when the rays are most direct (10 AM to 4 PM)!
- Re-evaluate your makeup products – especially some that contain harsh ingredients, because they can make your skin irritated. If necessary, reduce your use of cosmetic products!
- For more guidance, see a dermatologist!